Alert archive / Mississippi / Special Weather Statements in 2017
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Jul 18, 2017, 2:25 PM CDT for Copiah County, Mississippi. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2017, 2:25 PM CDT (19:25 UTC)
- Expired
- Jul 18, 2017, 3:00 PM CDT
- In force
- 35 min
- Issued by
- NWS Jackson, MS
County Copiah County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 84 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.4 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1236 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 649 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
394
WWUS84 KJAN 181925
SPSJAN
Special Weather Statement
National Weather Service Jackson MS
225 PM CDT TUE JUL 18 2017
MSZ053-054-182000-
Copiah MS-Claiborne MS-
225 PM CDT TUE JUL 18 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CLAIBORNE AND
WESTERN COPIAH COUNTIES UNTIL 300 PM CDT...
At 225 PM CDT, Meteorologists were tracking a strong thunderstorm
near Barlow, or 12 miles west of Hazlehurst, moving west at 10 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Barlow around 250 PM CDT.
Allen around 300 PM CDT.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3178 9074 3179 9078 3195 9082 3200 9054
3172 9047 3170 9063 3170 9073
TIME...MOT...LOC 1925Z 077DEG 8KT 3185 9060
$$
JMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jul 18, 12:58 PM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, Jul 18, 12:58 PM CDT, 1 hour 27 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 1258 PM CDT Tue Jul 18 2017 .UPDATE... Updated for 18Z aviation discussion && .AVIATION... 18Z TAF discussion: VFR conditions exist areawide & will through the afternoon. There could be some storms/VCTS today around 18/20-22Z that impact flight categories @ HKS, JAN, MEI, NMM with best chances near PIB & HBG. These could briefly bring down ceiling & visibility reductions briefly. Expect these rain & storms to wind down around 19/01-02Z. Winds will be somewhat from the east today around 4-6kts. VFR conditions will prevail tonight through around 19/08-09Z or so when some lower clouds & patchy fog with MVFR visibilities may be possible areawide due to light winds. Some more lower stratus & more possibly thicker fog with MVFR to IFR ceilings/visibilities are possible around 19/08-09Z at NMM, MEI, PIB & HBG. These ceilings/visibilities will lift by daybreak. More storms & VCTS are possible again tomorrow afternoon around PIB & HBG. /DC/ && .DISCUSSION... Overall made some changes to the forecast to increase highs a degree or so, as the pattern hasn't changed that much from yesterday. Went towards mid-90s, mainly along & northwest of the Natchez Trace corridor. The amplified upper ridge is elongated across the western Rockies, centered in the central Plains 7 extending eastward into Arkansas and Missouri. This is helping to drive down some drier air, increasing subsidence & less moisture into the area today. Local 12Z soundings showed nearly an inch and a half or so at Jackson with only near 1 inch at Little Rock. Water vapor & GOES 16 preliminary non-operational imagery show much drier air with less than an inch and a half PWs along and northwest of the Natchez Trace & better moisture closer to an inch & three quarters PWs near the Highway 84 corridor. Best rain chances will reside along & southeast of the Natchez Trace Corridor & hi- res models show convection breaking out mainly near that vicinity. With some drier air, that could help some downdrafts but overall vertical totals/lapse rates are meager. Strong storms can't be ruled out but probably not as much the past few days. With boundary layer temperatures and increasing subsidence/heights, we should warm similar or just a degree or so warmer today than yesterday into the mid-90s. This will help the heat indices to possibly peak near 105 degrees in the Delta. With it only being scattered and just near critical heat stress levels, left out of the HWO/graphics. Regardless, heat stress will slowly be on the rise today. /DC/ Prior discussion below: Today and Tonight: Latest satellite imagery showed the region under the influence of an upper trough that extended from the Northeast US to a shear axis over the Lower Mississippi Valley region. This feature was being impacted by an amplified mid to upper ridge which extended over the plains to the Upper Mississippi Valley. On the surface a trough was observed across the area. Some patchy fog will begin to develop in the southern portion of the forecast area. This will be aided by a damp ground and light winds. The patchy fog will quickly lift after sunrise. Models shows that heights will rise some from the northwest as the mid to upper ridge starts to expand toward the forecast area. This will bring less coverage for showers and thunderstorms. Expect the best chances of rain to be south of Interstate 20. Highs today will be from the middle 90s north to the upper 80s south. Drier air from the expanding mid to upper ridge will bring warmer temps to the north. With highs toward the middle 90s, heat indices may briefly approach heat advisory levels. Once again some of the storms could be on the strong side with some gusty winds from 30 to 40 mph. With pwats up around 2 inches in the south, we will see some more locally heavy rainfall. Do not have high confidence for any severe convection for this afternoon, so will keep the HWO clear for today through tonight. As we move into the evening expect the convection to gradually decrease and then dissipate by midnight. Overnight lows will range from the lower to middle 70s. /17/ Wednesday through Friday: Mid level high center over the Central Plains at the beginning of the period will continue to slowly build east eventually into the Mid South by Friday. The resulting drying/warming aloft will translate into less cloud cover, capped convective potential and hot temperatures at the surface. Models are showing flow around surface high pressure that could bring in some slightly drier air over northeast sections Wednesday through Friday with afternoon mixing helping to lessen heat indices somewhat. Meanwhile, the rest of the area will remain oppressive as afternoon dewpoints near 75 combined with the expected heat lead to heat indices from 105 to 110. Saturday through Monday: While the models agree on the mid level high center position on Friday, they differ on the positioning and progress of a weak mid level cold core low trying to traverse the underside of the ridge stretched across much of the southern CONUS. The Canadian is the fastest, but prefer the slower GFS/ECMWF solutions in this light flow regime. Because of this, believe Saturday will be the last significantly hot day as more cloud cover and convection move back in Sunday/Monday with the approaching mid level system./26/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 94 74 95 75 / 25 14 14 7 Meridian 94 73 94 74 / 22 14 13 5 Vicksburg 94 74 95 75 / 22 12 13 8 Hattiesburg 88 74 92 75 / 42 22 35 12 Natchez 92 75 92 75 / 29 21 26 12 Greenville 93 75 96 76 / 11 5 7 5 Greenwood 95 74 94 75 / 12 5 9 5 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && DC
Hazardous weather outlook, Jul 18, 4:57 AM CDT, 9 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 457 AM CDT Tue Jul 18 2017 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 191000- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 457 AM CDT Tue Jul 18 2017 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Heat stress concerns will increase across the forecast area Wednesday through Saturday afternoons. Maximum temperatures in the mid and upper 90s will combine with high humidity to produce heat indices of 106-110 degrees north of I-20 and along and west of Highway 61. Elsewhere, heat indices around 105 degrees will be common. Heat advisories appear likely as the event draws near. (www.weather.gov/images/jan/graphicast/image1.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Monday. 26 && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... www.weather.gov/jan/safe Latest Weather Briefing... www.weather.gov/jan/weather_briefing Tropical page... www.weather.gov/jan/tropical National Hurricane Center Home Page... www.nhc.noaa.gov/ Find NWS JAN on Facebook... www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... www.youtube.com/user/NWSJacksonMiss
In the hours before
Special weather statement, Jul 18, 2:25 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
225 PM CDT TUE JUL 18 2017
MSZ053-054-182000-
Copiah MS-Claiborne MS-
225 PM CDT TUE JUL 18 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CLAIBORNE AND
WESTERN COPIAH COUNTIES UNTIL 300 PM CDT...
At 225 PM CDT, Meteorologists were tracking a strong thunderstorm
near Barlow, or 12 miles west of Hazlehurst, moving west at 10 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Barlow around 250 PM CDT.
Allen around 300 PM CDT.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3178 9074 3179 9078 3195 9082 3200 9054
3172 9047 3170 9063 3170 9073
TIME...MOT...LOC 1925Z 077DEG 8KT 3185 9060
JMThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 7:11 PM CDT | Special Weather Statement | JAN | Clarke | 34 min |
| Jul 17, 9:50 PM CDT | Special Weather Statement | JAN | Noxubee, Winston | 25 min |
| Jul 17, 10:23 PM CDT | Special Weather Statement | JAN | Winston | 37 min |
| Jul 18, 3:53 PM CDT | Special Weather Statement | JAN | Claiborne | 52 min |
| Jul 18, 4:36 PM CDT | Special Weather Statement | JAN | Hinds | 24 min |
Nearby
Special Weather Statements in Mississippi, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.